MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE
Catalog Number 7210387F
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation.When the handpiece was connected to the control unit, it flashed green indicating an issue with the handpiece.Upon disassembly, water was observed inside the core tube and under the pc board.The switch assembly area was found to be acceptable.When the motor was tested in a standalone mode, the lock reed switch was activated but the motor rotated hesitantly suggesting some drag inside the motor.This extra drag could have prevented the mdu drive shaft from rotating when the motor was operating under a load - with the mdu drive shaft and the resector connected at the user facility.The root cause of the issue was determined to be a motor damage due to water ingress.The seal failure was likely due to wear from repeated cleaning, use and sterilization that led to water ingress into the inner components of the handpiece that affected the motor functionality.We currently have a corrective and preventive action (capa) open to address this issue.There was no injury to the patient.The malfunction was detected prior to the case.The device never functioned at any point of the case and therefore the patient was never exposed to the device.
 
Event or Problem Description
During pre-use check, the resector on the handpiece did not spin at all when pressing either the run or the window lock button.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
HANDPIECE
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8030752
Report Number1220948-2018-00095
Device Sequence Number1302585
Product Code DWQ
UDI-Device Identifier00840663107391
UDI-Public00840663107391
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1